MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10607
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: a synergy ii us mr 2.50 x 38 mm stent delivery system was returned for analysis.An examination (visual and via scope) of the crimped stent found stent damage.Stent struts from the mid to distal stent regions were noted to be lifted from their crimped position bunched and pulled distally over the distal balloon cone.The undamaged crimped stent outer diameter was measured and the result is within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed no signs of tip damage.A visual and tactile examination of the hypotube shaft found a kink measured at 250 mm distally form the distal end of the strain relief.A visual and tactile examination of the outer and mid-shaft section and a visual examination of the inner lumen found damage of the inner shaft polymer extrusion at 3mm distal to the bicomponent bond.An attempt was made to load a test guidewire however it failed to pass the inner shaft polymer extrusion damage.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 02-feb-2021.It was reported that difficulty loading the wire occurred.The target lesion was located in the left coronary artery.A 2.50 x 38 synergy drug-eluting stent was used but the device could not load onto the guidewire.The procedure was completed with a different device and no patient complications were reported.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11337745
Report Number2134265-2021-01509
Device Sequence Number3483712
Product Code NIQ
UDI-Device Identifier08714729840398
UDI-Public08714729840398
Combination Product (Y/N)Y
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2022
Device Model Number10607
Device Catalogue Number10607
Device Lot Number0025317398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date02/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1